×

zbMATH — the first resource for mathematics

The Hausdorff fuzzy metric on compact sets. (English) Zbl 1069.54009
According to [A. George and P. Veeramani, Fuzzy Sets Syst. 64, 395–399 (1994; Zbl 0843.54014)], a fuzzy metric space is a triple \((X,M,*)\) where \(X\) is a set, \(*\) is a continuous \(t\)-norm and the fuzzy metric \(M\) is a mapping \(M: X\times X\times (0,\infty) \to [0,1]\) satisfying certain conditions. In the same paper the authors showed how this metric induces a topology \(\tau_M\) on the set \(X\).
The authors of this paper define a fuzzy metric \(H_M\) on the set \(K(X)\) of all nonempty compact subsets of \((X,\tau_M)\), that is actually a fuzzy set \(H_M: K(X)\times K(X)\times (0,\infty) \to [0,1]\) which is a fuzzy analogue of the Hausdorff-Bourbaki metric, and study some properties of the corresponding space: such as completeness, completion and precompactness. A typical result states that the space is \((X,M,*)\) is precompact iff the space \((K(X),H_M,*)\) is precompact. Some examples are given. Possible applications of the obtained results are discussed.

MSC:
54A40 Fuzzy topology
54E35 Metric spaces, metrizability
54B20 Hyperspaces in general topology
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Beer, G., Topologies on closed and closed convex sets, (1993), Kluwer Academic Publishers Dordrecht · Zbl 0792.54008
[2] Edgar, G.A., Measure, topology and fractal geometry, (1992), Springer Berlin, New York
[3] Engelking, R., General topology, (1977), PWN-Polish Science Publishers Warsaw
[4] Erceg, M.A., Metric spaces and fuzzy set theory, J. math. anal. appl., 69, 205-230, (1979) · Zbl 0409.54007
[5] George, A.; Veeramani, P., On some results in fuzzy metric spaces, Fuzzy sets and systems, 64, 395-399, (1994) · Zbl 0843.54014
[6] George, A.; Veeramani, P., Some theorems in fuzzy metric spaces, J. fuzzy math., 3, 933-940, (1995) · Zbl 0870.54007
[7] George, A.; Veeramani, P., On some results of analysis for fuzzy metric spaces, Fuzzy sets and systems, 90, 365-368, (1997) · Zbl 0917.54010
[8] Grabiec, M., Fixed points in fuzzy metric spaces, Fuzzy sets and systems, 27, 385-389, (1989) · Zbl 0664.54032
[9] Gregori, V.; Romaguera, S., Some properties of fuzzy metric spaces, Fuzzy sets and systems, 115, 485-489, (2000) · Zbl 0985.54007
[10] Gregori, V.; Romaguera, S., On completion of fuzzy metric spaces, Fuzzy sets and systems, 130, 399-404, (2002) · Zbl 1010.54002
[11] V. Gregori, S. Romaguera, Characterizing completable fuzzy metric spaces, Fuzzy Sets and Systems, to appear. · Zbl 1057.54010
[12] Gregori, V.; Romaguera, S.; Sapena, A., Uniform continuity in fuzzy metric spaces, Rend. istit. mat. univ. trieste, 32, Suppl. 2, 81-88, (2001) · Zbl 1008.54005
[13] Huttenlocher, D.P.; Klanderman, G.A.; Rucklidge, W.J., Comparing images using the Hausdorff distance, IEEE trans. pattern anal. Mach. intelligence, 15, 850-863, (1993)
[14] Kaleva, O.; Seikkala, S., On fuzzy metric spaces, Fuzzy sets and systems, 12, 215-229, (1984) · Zbl 0558.54003
[15] Klein, E.; Thompson, C.A., Theory of correspondences, (1984), Wiley New York
[16] Kramosil, I.; Michalek, J., Fuzzy metric and statistical metric spaces, Kybernetika, 11, 326-334, (1975)
[17] Menger, K., Statistical metrics, Proc. nat. acad. sci., 28, 535-537, (1942) · Zbl 0063.03886
[18] D. Mihet, A Banach contraction theorem in fuzzy metric spaces, Fuzzy Sets and Systems, to appear. · Zbl 1052.54010
[19] Morita, K., Completion of hyperspaces of compact subsets and topological completion of open-closed maps, Gen. topology appl., 4, 217-233, (1974) · Zbl 0288.54009
[20] Romaguera, S.; Sanchis, M., On fuzzy metric groups, Fuzzy sets and systems, 124, 109-115, (2001) · Zbl 0994.54007
[21] Sapena, A., A contribution to the study of fuzzy metric spaces, Appl. gen. topology, 2, 63-76, (2001) · Zbl 0985.54006
[22] Schweizer, B.; Sklar, A., Statistical metric spaces, Pacific J. math., 10, 314-334, (1960) · Zbl 0091.29801
[23] Schweizer, B.; Sklar, A., Probabilistic metric spaces, (1983), North-Holland Amsterdam · Zbl 0546.60010
[24] Veeramani, P., Best approximation in fuzzy metric spaces, J. fuzzy math., 9, 75-80, (2001) · Zbl 0986.54006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.